MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of aneurysm at the origin of the posterior inferior cerebellar artery (pica) procedure, the operator delivered the long sheath to the desired position, established a tri-axial access using a subject guidewire, microcatheter, and intermediate catheter.Once the intermediate catheter was in place, the operator continued to advance the subject guidewire for further selection.However, during this process, it was found that the subject guidewire could not be moved.The operator withdrew the subject guidewire and discovered that approximately 10 cm of the distal end had broken off inside the patient's anatomy.The operator used a microcatheter to retrieve the broken guidewire segment.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 gtin - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned broken/fractured in two fragments measuring approximately 178.5cm and 7.7cm.The guidewire polytetrafluoroethylene (ptfe) coating was noted to be peeling in numerous areas along the proximal end for approximately 27cm.The guidewire nitinol tubing on both distal and proximal fragments was broken/fractured, and the core wire was also broken/fractured.The distal tip fragment was not returned.Functional inspection was not conducted as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specifications when returned for analysis.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device.There was no resistance encountered removing the guidewire from the dispenser hoop.The device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject device were long sheath, intermediate catheter, microcatheter, guidewire.The guidewire tip was shaped 30 degree.There was no friction/resistance encountered during the procedure.The wire was not torqued to overcome the resistance.There was no high tortuosity.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.The guidewire was positioned within the vertebral artery (va) v4 when the issue occurred.The microcatheter performed as intended and the same microcatheter was used to finish the procedure.Analysis of the returned device found the guidewire was broken/fractured in two fragments measuring approximately 178.5cm and 7.7cm.The guidewire nitinol tubing on both distal and proximal fragments was broken/fractured, and the core wire was also broken/fractured.The distal tip fragment was not returned.The damage noted to the returned guidewire indicates it encountered a significant force during the procedure.Analysis of the returned device also found the ptfe was peeling in numerous areas along the proximal end for approximately 27cm, which indicates the ptfe coating was damaged due to interaction with an accessory device.However, this cannot be confirmed as the introducer sheath used in the procedure was not returned for analysis.Therefore, a cause of undeterminable has been assigned to the analyzed event: 'guidewire ptfe coating peeling'.An assignable cause of procedural factors will be assigned to the reported and analyzed event: 'guidewire distal tip broken/fractured during use' and to the analyzed event: 'guidewire broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22475168
Report Number3012931345-2025-00115
Device Sequence Number8544825
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)270219(10)0000792324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot Number0000792324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GMAXC LONG SHEATH (NON-STRYKER).; JNJ MICROCATHETER (NON-STRYKER).; SILVER SNAKE INTERMEDIATE CATHETER (NON-STRYKER).
Patient SexUnknown
Patient RaceAsian